MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi:(b)(4) lete the lot number is unknown at this time.
 
Event or Problem Description
It was reported by affiliate via complaint submission tool, the clearcannula-threaded 8.5mmx75mm 5pk -st.During a shoulder operation, the sealing ring came loose from the threaded clear cannula with obturator 8,5 mm x 75 mm.Sealing ring was thus free in the patient's shoulder joint.Fortunately, we were able to remove the exposed sealing ring.There was a surgical delay of 5 minutes.No patient consequences.The device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: event description: it was reported by affiliate via complaint submission tool, the clearcannula-threaded 8.5mmx75mm 5pk -st.During a shoulder operation, the sealing ring came loose from the threaded clear cannula with obturator 8,5 mm x 75 mm.Sealing ring was thus free in the patient's shoulder joint.Fortunately, we were able to remove the exposed sealing ring.There was a surgical delay of 5 minutes.No patient consequences.The device is available to be returned for evaluation.Investigation summary: the device was received and inspected at cq.Upon visual inspection, it was noticed that the 2 out of 3 of the silicon seals were missing from cannula body.Hence, the complaint can be confirmed for falling apart issue.No definitive root cause could be determined.It is possible excessive force was applied due to repeated movement which might have caused the reported failure.A manufacturing record evaluation was performed for the finished device [1906058] number, and no non-conformances related to the reported complaint condition were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the lot number and expiration date were reported as unknown on the initial report and has been updated accordingly.Therefore, udi: (b)(4).H6: method codes: a manufacturing record evaluation was performed for the finished device [1906058] number, and no non-conformances related to the reported complaint condition were identified.

Brand Name
CLEARCANNULA-THREADED 8.5MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10525410
Report Number1221934-2020-02570
Device Sequence Number19634182
Product Code GEA
UDI-Device Identifier10886705003617
UDI-Public10886705003617
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number214120
Device Catalogue Number214120
Device Lot Number1906058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/05/2020
10/08/2020
10/09/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date10/06/2020
10/09/2020
10/13/2020
Patient Sequence Number1